MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; CATHETER, IV, SURESITE AUTO, 20G X 1.16"

MEDLINE INDUSTRIES LP; CATHETER, IV, SURESITE AUTO, 20G X 1.16"
Catalog Number DYNA20116
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the facility on (b)(6) 2024 , "they attempted to start iv prior to procedure.The iv was started in left arm and noted leaking around insertion site.When removing iv catheter, plastic tip remained in patient.".
 
Additional Manufacturer Narrative
According to the facility on (b)(6) 2024 , "they attempted to start iv prior to procedure.The iv was started in left arm and noted leaking around insertion site.When removing iv catheter, plastic tip remained in patient.The radiologist was notified and the patient was sent to er.The patient required an excision of the foreign body in the left upper extremity at bedside by a vascular surgeon.The wound was closed with running continuous #3-0 vicryl suture in a deep layer".It has been determined that the reported event caused or contributed to serious injury requiring medical intervention, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Updated e4 initial reporter also sent the report to fda.

Common Device Name
CATHETER, IV, SURESITE AUTO, 20G X 1.16"
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
alex mathew
three lakes drive
northfield, IL 60093-2753
2249317042
MDR Report Key20344804
Report Number1417592-2024-00872
Device Sequence Number15405070
Product Code FOZ
UDI-Device Identifier30193489140099
UDI-Public30193489140099
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberDYNA20116
Device Lot Number27823110001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR
Patient SexFemale